MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD ORAL CARE Q4 KIT; VAP ORAL CARE PRODUCTS

AVANOS MEDICAL INC. BALLARD ORAL CARE Q4 KIT; VAP ORAL CARE PRODUCTS
Model Number 97021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(6).
 
Event or Problem Description
It was reported that the patient was admitted to hospital on (b)(6) 2019 and was transferred to icu [intensive care unit] on (b)(6) 2019 and placed on ventilator.The patient's tongue began to develop swelling a "few days later" and [the patient] also developed a low grade fever.Hospital staff took [the patient] off the "anti-plaque" mouthwash and started [the patient] on a steroid on (b)(6) 2019.Hospital staff is now keeping [the patient's] mouth moist with distilled water and the swabs.Hospital staff has started weaning [the patient] off the ventilator and [the patient] will be going to rehab when extubated.No longer has fever.No other symptoms other than the tongue swelling and low grade fever.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The lot number provided, 11959, is incorrect; it does not correspond to any of the manufactures lot numbers.All information reasonably known as of 30-oct-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD ORAL CARE Q4 KIT
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8906994
Report Number8030647-2019-00076
Device Sequence Number2538347
Product Code JOL
UDI-Device Identifier30680651970214
UDI-Public30680651970214
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number97021
Device Catalogue Number991097021
Device Lot Number11959
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/31/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR